Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 90, NWS St. Louis, MO

April 24, 2007Gasconade County, Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 24, 2007, 3:12 PM CDT for Gasconade County, Osage County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2007, 3:12 PM CDT (20:12 UTC)
Expired
Apr 24, 2007, 3:44 PM CDT
In force
32 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Gasconade County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 242012
SVRLSX
MOC073-151-242115-
/O.NEW.KLSX.SV.W.0090.070424T2012Z-070424T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OSAGE COUNTY IN CENTRAL MISSOURI
  GASCONADE COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 415 PM CDT

* AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED 6 MILES WEST OF BLAND...OR 13 MILES WEST OF
  OWENSVILLE...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OWENSVILLE...
  MOUNT STERLING...
  DRAKE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3829 9187 3829 9165 3816 9165 3821 9137
      3862 9136 3869 9161

$$

TILLY
2 follow-up statements
000 
WWUS53 KLSX 242032
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
332 PM CDT TUE APR 24 2007

MOC151-242042-
/O.CAN.KLSX.SV.W.0090.000000T0000Z-070424T2115Z/
OSAGE MO-
332 PM CDT TUE APR 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY IS CANCELLED...

LAT...LON 3867 9162 3829 9165 3823 9165 3821 9137
      3862 9136

$$

MOC073-242115-
/O.CON.KLSX.SV.W.0090.000000T0000Z-070424T2115Z/
GASCONADE MO-
332 PM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR GASCONADE COUNTY...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR OWENSVILLE...MOVING NORTHEAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...DRAKE...
BAY AND SWISS.

LAT...LON 3867 9162 3829 9165 3823 9165 3821 9137
      3862 9136

$$

TILLY
000 
WWUS53 KLSX 242044
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT TUE APR 24 2007

MOC073-242054-
/O.CAN.KLSX.SV.W.0090.000000T0000Z-070424T2115Z/
GASCONADE MO-
344 PM CDT TUE APR 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR GASCONADE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3867 9162 3829 9165 3823 9165 3821 9137
      3862 9136

$$

TILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:20 AM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, Apr 24, 10:20 AM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 AM CDT TUE APR 24 2007

.DISCUSSION...
THE 00Z SHORT-TERM MODELS (TIL THURSDAY NIGHT)...ARE IN DECENT
AGREEMENT ON MASS FIELDS THRU EARLY THURSDAY...BUT THEN DIVERGE ON
FORWARD SPEED OF NEARLY STACKED LO PRES SYSTEM AS IT MAKES ITS WAY
NEWD THRU THE FA. THE GFS IS THE FASTEST...WITH THE NAM THE
SLOWEST...AND THE UKMET A COMPROMISE. WHILE THE APPROACHING KICKER
SYSTEM FROM THE PAC NW WILL SERVE TO DRIVE THIS SYSTEM FURTHER TO
THE NE TOWARDS THE GREAT LAKES...IT REMAINS TO BE SEEN AS TO WHAT
EFFECT THE REX BLOCK SETUP THAT IS EXPECTED TO OCCUR BY LATE
TONIGHT AND HOLD THRU EARLY THURSDAY WILL HAVE IN IMPEDING THE
SYSTEMS MOVEMENT TO THE E. FOR NOW...HAVE SIDED WITH THE UKMET
SPEED OF THE SYSTEM. AS THE NEARLY STACKED SYSTEM APPROACHES FROM
BEING EJECTED FROM THE SRN ROCKIES...SEVERAL WAVES OF VORT CENTERS
WILL BE KICKED OUT AHEAD OF IT BEGINNING TONIGHT. THE CULIMINATION
OF ALL THIS WILL BE LATER WEDNESDAY NIGHT/THURSDAY WHEN THE LO
CENTER CROSSES THRU THE FA AND THEN SLOWLY PULL TO THE NE OF THE
FA ON THURSDAY NIGHT...BUT MUCH OF THE AREA WILL LINGER IN DEEP
CYCLONIC FLOW ON THE BACKSIDE OF THE SYSTEM. AT THE SURFACE...THE
FOCUS WILL BE ON THE FRONT...WHICH HAS ALREADY PUSHED THRU THE FA
FROM YESTERDAY...BUT HAS SHOWN SIGNS OF TRANSITIONING TO A WRMFNT
IN SRN MO AS IT EDGES BACK TO THE N. THIS WRMFNT WILL THEN
CONTINUE TO PUSH NWD TO NRN MO/CNTRL IL BY TONIGHT AND REMAIN IN
THIS AREA INTO WEDNESDAY BEFORE SINKING SLIGHTLY SWD FROM THE
EXPECTED ONSLAUGHT OF RAIN THAT IS EXPECTED TO OCCUR TONIGHT AND
WEDNESDAY INVOF THIS FRONT. FINALLY THE MAIN LO PRES WAVE AT THE
SURFACE WILL MOVE THRU ON THURSDAY...DRAGGING A CDFNT THRU AS
WELL. AGAIN PREFER THE UKMET DEPICTION AT THE SURFACE AND USED
THIS AS PRIMARY GUIDANCE ON MASS FIELDS.

FOR TODAY...TWO MAIN AREAS OF INTEREST FOR PCPN DEVELOPMENT THIS
PERIOD. THE FIRST WILL BE ON ADVANCING WRMFNT AS IT SLIDES NWD
THRU MUCH OF THE FA...BUT THIS FRONT IS NOT EXPECTED TO BECOME
ACTIVE WITH CONVECTION UNTIL LATER THIS AFTERNOON...MAINLY FROM
THE FRONT MOVING INTO AN AREA OF LARGE SCALE ASCENT. SPEAKING OF
THIS LARGE SCALE ASCENT...A PERSISTENT REGION OF LIFT IS IN THE
PROCESS OF DEVELOPING OVER THE NRN HALF OF THE FA FROM MID-LEVEL
FRONTOGENESIS...ISENTROPIC UPGLIDE...THETA-E ADVECTION...AND ALSO
FROM AN APPROACHING UPPER LEVEL DISTURBANCE. THIS AREA...MAINLY
NERN MO...WILL HAVE THE BEST CHANCE FOR RAIN THIS PERIOD. ANOTHER
WILDCARD WILL BE ANOTHER UPPER LEVEL DISTURBANCE DEPICTED BY ALL
MODELS TO AFFECT THE ERN OZARKS BY EARLY EVENING WHICH SHOULD
SERVE TO ENHANCE THE COVERAGE OF TSRA THERE. SEVERE THREAT THIS
PERIOD WILL EXIST WITH SUFFICIENT 0-6KM BULK SHEAR AND MORE
MARGINAL MID LEVEL LAPSE RATES. WITH THIS SYSTEM...THIS PERIOD
WILL BE THE BEST OPPORTUNITY TO WARM UP AND DE-STABILIZE. TEMPS
WILL BE A CHALLENGE BASED ON WHERE THE FRONT ULTIMATELY
REACHES...BUT PREFERRED WARMER MOS MAX TEMPS FOR AREAS ALG-S OF
I-70 WHILE THE COOLER MOS MAX TEMPS PREFERRED FOR AREAS EXPECTED
TO REMAIN N OF THE FRONT.

FOR TONIGHT THRU WEDNESDAY NIGHT...AN OPEN GULF OF MEXICO...AN
ALREADY VERY MOIST ATMOSPHERE THRU THE COLUMN AND A SERIES OF
STRONG DISTURBANCES CREATING AREAS OF PERSISTENT LIFT ALL POINT
TOWARDS ENHANCED CHANCES FOR HIGH AMOUNTS OF RAINFALL OVER THIS
PERIOD. THE MOST PERSISTENT BROAD-SCALE LIFT WILL BE IN THE NRN FA
TONIGHT AND WEDNESDAY MORNING...BUT A DEVELOPING LO LEVEL JET ON
THE WARM FLANK OF THE MAIN STORM SYSTEM AS WELL AS ANOTHER UPPER
LEVEL DISTURBANCE TO TRICKLE THRU THE SERN FA WILL AID RAIN
CHANCES ELSEWHERE DURING TONIGHT AND EARLY WEDNESDAY. DUE TO VERY
HIGH PWATS OF CLOSE TO 1.5 INCHES...ANY TSRA THAT DO FORM WILL BE
VERY EFFICIENT RAIN MAKERS. HEADING INTO WEDNESDAY AFTERNOON AND
EVENING...ADDITIONAL UPPER LEVEL DISURBANCES KICKED OUT AHEAD OF
THE SYSTEM WILL FIRE UP A NEW ROUND OF TSRA. SEVERE THREAT WILL
CONTINUE FOR AREAS S OF THE FRONT...WHERE THE BETTER DE-
STABILIZATION CAN OCCUR. PERFERRED WARMER MOS TEMPS FOR AREAS
ALG-S OF THE FRONT...WHILE A MOS BLEND USED FOR AREAS N OF THE
FRONT.

FOR THURSDAY...AS THE SYSTEM STARTS TO HEAD NEWD...THE MAIN
MOISTURE SOURCE IN THE GULF OF MEXICO WILL START TO BE CHOKED OFF
BUT WITH PERSISTENT LIFT CONTINUING...ALBEIT NOT AS STRONG...AND
WITH COLD CORE ALOFT MOVING THRU...SHOULD SEE HIGH POPS CONTINUING
BUT THE MAIN/STRONGER THUNDER THREAT WILL GET SHUNTED OFF TO THE SERN
FA AHEAD OF CDFNT AS IT SWEEPS THRU. DEPENDING ON WHEN EXACTLY THE
FRONT MOVES THRU THE AREA...NAMELY THE ERN FA...MAY SEE SEVERE TSRA
POTENTIAL FOR THE CONVECTION THAT DEVELOPS ALONG THIS CDFNT. A
QUICKER FRONT WILL END THIS THREAT THOUGH. PREFERRED THE WARMER MOS
TEMPS FOR THE SERN HALF OF THE FA...MOS BLEND ELSEHWERE.

TES

&&

.AVIATION...
FOR THE 18Z TAFS...
VFR CONDITIONS WILL PREVAIL AT MOST LOCATIONS THRU 00Z...WITH LOWER
CONDITIONS DEVELOPING IN THE VICINITY OF SHOWERS/THUNDERSTORMS. A
WARM FRONT EXTENDED FROM A DEEP LOW PRESSURE SYSTEM OVER SOUTHEAST CO
ACROSS NORTHERN KS AND ACROSS CENTRAL MO LATE THIS MORNING. THE LOW
PRESSURE SYSTEM IS FORECAST TO MOVE INTO SOUTH CENTRAL KS BY 12Z
WEDNESDAY WITH THE WARM FRONT ACROSS NORTHERN MO. SHOWERS AND
THUNDERSTORMS WILL BECOME SCATTERED ACROSS THE REGION THIS AFTERNOON
AND THEN MORE NUMEROUS TONIGHT AND WEDNESDAY MORNING AS LOW LEVEL
MOISTURE SURGES INTO THE AREA FROM THE SOUTH.

TPS
&&

.HYDROLOGY...
A HYDROLOGIC OUTLOOK HAS BEEN ISSUED TO ADDRESS THE POTENTIAL FOR
RIVER FLOODING AS WELL AS LOCALIZED FLASH FLOODING FROM THE
PERIODS OF THUNDERSTORMS THAT ARE EXPECTED TO OCCUR...MAINLY FROM
THIS AFTERNOON THROUGH WEDNESDAY NIGHT. WIDESPREAD 1 TO 2 INCH
RAINFALL AMOUNTS ARE EXPECTED OVER THE NEXT 48 HOURS WITH LOCALLY
HIGHER AMOUNTS...WHERE THUNDERSTORMS CAN HIT THE SAME AREAS OVER
AND OVER AGAIN. 6-HOURLY FFG VALUES ARE GENERALLY FROM 2.5 TO 3
INCHES OVER THE AREA...AND SO STILL A LITTLE HIGH FOR THE RAINFALL
AMOUNTS EXPECTED...ESPECIALLY CONSIDERING THE QPF FORECAST IS OVER
A 48 HOUR PERIOD. THE KEY WILL BE THE LOCALLY HIGHER AMOUNTS...
AND WE STILL HAVE TIME TO WATCH THIS FOR ANOTHER MODEL RUN BEFORE
LETTING GO WITH A FFA PRODUCT.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 24, 5:32 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
532 AM CDT TUE APR 24 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
532 AM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH TONIGHT...WITH THE BEST CHANCE
FROM LATE THIS AFTERNOON THROUGH THIS EVENING. SOME OF THESE
THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...THERE IS AN
INCREASED POTENTIAL FOR FLOODING FROM HEAVY RAINFALL PRODUCING
STORMS. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY THROUGH WEDNESDAY NIGHT. SOME OF THESE
THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
THE GREATEST THREAT OF SEVERE WEATHER WILL BE ROUGHLY ALONG AND
SOUTH OF UNITED STATES HIGHWAY 36.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...THERE IS AN
INCREASED POTENTIAL FOR FLOODING FROM HEAVY RAINFALL PRODUCING
STORMS. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THURSDAY WITH THE
CONTINUED POTENTIAL FOR STRONG STORMS FOR AREAS EAST OF ST LOUIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 4:58 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles47 min
Apr 24, 5:17 PM CDTSevere Thunderstorm WarningLSXMarion28 min
Apr 24, 5:36 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Francois54 min
Apr 24, 5:42 PM CDTSevere Thunderstorm WarningLSXMarion48 min
Apr 24, 5:45 PM CDTSevere Thunderstorm WarningLSXSaint Charles43 min
Apr 24, 6:30 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.